Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
terrynutkins

Accutane Worries, Anyone Help?

Hello.

Had a derm appointment at the end of next month. got really annoyed and tired of waiting, so i decided to go private and got in the see the derm a few days ago

It's been 3 days since i saw my derm and she's agreed to give me roaccutane, which made me really happy cause i've seen the outcome of most people and it really sorts your skin out... :dance:

The very same day i went to get my blood tests done, and got a letter through the door to see the derm again at the hospital to get my roaccutane tabs on "FRIDAY THE 13th" of October <-- (hope this isn't a sign of things to come?) :shock:

Ever since i was told i could have roaccutane i've been reading the logs & looking at the photos more to see peoples experiences with the drug and one thing and one thing only is on my mind... THE INITIAL BREAKOUT!

My questions are:

1 - Does everyone on accutane get an Initial Breakout?

And

2 - Is the Breakout always quite bad? (I mean does it bring out all the spots you're ever going to have out at once?)

Since i went to see the derm my skin has got alot better (with the CSR - In to around week 4 or 5 with that) and if i go on Roaccutane and get a IB & my skin gets worse it'll make me pretty depressed to be honest. I know people say "It gets worse before it gets better" and i believe that but i'm just very worried about the IB right now...

Thanks for reading & await replys

:)

Share this post


Link to post
Share on other sites
1 - Does everyone on accutane get an Initial Breakout?

Most people DO NOT get an initial breakout/flare, although most people continue to breakout at about the same rate and severity as they were before they started Accutane which is not the same thing.

2 - Is the Breakout always quite bad? (I mean does it bring out all the spots you're ever going to have out at once?)

It does seem to push up lots of dormant acne. How severe the flare will be if it happens is determined by several factors - the starting dosage, and the level of control the acne was on before starting seeming to be most important.

Someone with completely uncontrolled acne (using no topicals or antibiotics) will tend to flare worse than someone who's been using retin-a and doxy for months. Someone who is started at a high dose instead of having their dose gradually increased has a better chance of flare than someone who was started low and slowly raised.

im on day likke 22 and my IB was kinda bad, i think im gonna have scars , which sucks considering my skin was almost perfect b4

Thus, people with almost perfect skin should not take Accutane.

Share this post


Link to post
Share on other sites

1)No

2)No

I haven't gotten an IB. I'm still breaking out but not any worse than before I started accutane, actually a little less.

i think about 25% of people get an acne flare up.

I was on antibiotics and retin A for several months before starting accutane, also I'm still on an antibiotic.

Share this post


Link to post
Share on other sites

Thanks for the 3 posts so far guys!

I feel like my derm knows what shes talking about, she was talking to me about roaccutane for around 20 mins and she could tell i knew quite a bit about it already.

She said she'd start me on a lowdose which would last 16 Weeks (4 Months) also she said if you're skin is improving on that low dose there wil be no need to up the doseage and i can stay on the dose that's giving the most effect. Which i think's good! :)

I've been using Erymax (Erythromycin) tabs for around 2 Months and at the same time like i've already stated in the my 1st post been doing the CSR for around 4-5 Weeks which i feel is helping (making my skin feel alot smoother) so i think i'm pretty prepared for this roaccutane stuff.

My acne is mild but the only reason i was put on roaccutane is because it's effecting me quite hard on the mind & i don't really want to socialise with anyone and just keep locked away in my bedroom. hopefully after the corse of tane that won't be an issue anymore.

I don't get big large painfull cysts just pimples here & there. no acne on my forehead, back or chest. Just on my chin & parts of my cheeks.

Do you think i'll be ok with the breakout thing? beentheredonethat? heh

!!EDIT!! Will i be able to use my Erythromycin pills whilst on RoAccutane?!?!

Share this post


Link to post
Share on other sites

The Erythromycin is fine to take with Accutane and it can help to reduce any flares via it's anti-inflammatory effect.

Do you think i'll be ok with the breakout thing? beentheredonethat? heh

Your acne is well controlled, your derm is starting you slow... chances are good that you won't see a significant flare.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×